Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 114, NWS Albany, NY

September 8, 2012Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Sep 8, 2012, 5:48 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 5:48 PM EDT (21:48 UTC)
Expired
Sep 8, 2012, 6:45 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Albany radar (KENX), 109 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 6:23 PM EDTTSTM WND DMGKent, CTTREES DOWN ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 11:18 AM EDTTornado WatchSPC10 hr
Sep 8, 12:40 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS51 KALY 082148
SVRALY
CTC005-082245-
/O.NEW.KALY.SV.W.0114.120908T2148Z-120908T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
548 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 645 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTHWEST OF GAYLORDSVILLE TO KENT TO 6 MILES
  NORTHWEST OF FALLS VILLAGE...OR ALONG A LINE EXTENDING FROM PAWLING
  TO 12 MILES NORTH OF NEW MILFORD TO 12 MILES SOUTH OF GREAT
  BARRINGTON...AND MOVING EAST AT 70 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   NORFOLK AND NEW PRESTON BY 555 PM EDT...
   WOODBURY CENTER...WINSTED...TORRINGTON AND LITCHFIELD BY 600 PM
   EDT...
   THOMASTON...OAKVILLE AND WINSTED BY 605 PM EDT...
   TERRYVILLE BY 610 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4164 7349 4200 7349 4199 7345 4201 7349
      4203 7345 4203 7305 4182 7296 4180 7297
      4179 7301 4164 7298 4154 7317 4150 7345
TIME...MOT...LOC 2148Z 250DEG 62KT 4159 7351 4177 7338
          4204 7336

$$

BGM/HWJIV
2 follow-up statements
001 
WWUS51 KALY 082222
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT SAT SEP 8 2012

CTC005-082245-
/O.CON.KALY.SV.W.0114.000000T0000Z-120908T2245Z/
LITCHFIELD CT-
622 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR LITCHFIELD COUNTY...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROXBURY STATION TO LITCHFIELD TO NORTH
GREEN...OR ALONG A LINE EXTENDING FROM NEW MILFORD TO 7 MILES
SOUTHWEST OF TORRINGTON TO 13 MILES NORTH OF TORRINGTON...MOVING EAST
AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH WOODBURY...WOODBURY CENTER...WOODBURY AND TORRINGFORD BY 630
  PM EDT...
  WATERTOWN...TOWN HILL...RORABACK LODGE AND REYNOLDS BRIDGE BY 635
  PM EDT...
  TOLLES AND PLYMOUTH BY 640 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4173 7341 4196 7333 4203 7332 4203 7305
      4182 7296 4180 7297 4179 7301 4164 7298
      4154 7317 4150 7345
TIME...MOT...LOC 2222Z 270DEG 29KT 4157 7330 4175 7317
          4202 7315

$$

BGM
688 
WWUS51 KALY 082247
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
647 PM EDT SAT SEP 8 2012

CTC005-082257-
/O.EXP.KALY.SV.W.0114.000000T0000Z-120908T2245Z/
LITCHFIELD CT-
647 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR LITCHFIELD COUNTY HAS
EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

LAT...LON 4173 7341 4196 7333 4203 7332 4203 7305
      4182 7296 4180 7297 4179 7301 4164 7298
      4154 7317 4150 7345
TIME...MOT...LOC 2222Z 270DEG 29KT 4157 7330 4175 7317
          4202 7315

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:44 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Sep 8, 1:44 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
DISCRETE CELLS HAVE DEVELOPED AND WE CONTINUE TO MONITOR VERY
CLOSELY. TORNADO WATCH IS NOW IN EFFECT FOR THE ENTIRE REGION.
INTENSIFYING SQUALL LINE WITH EMBEDDED QLCS WAS FAST APPROACHING
THE I81 CORRIDOR AND THIS WILL TRANSVERSE THE ENTIRE REGION THIS
AFTERNOON. SIG TOR PARAMETER WERE ELEVATED WITH VALUES GREATER
THAN 2 AND 0-1KM EHI VALUES 2-3...SO TOR THREAT REMAINS. WIND
GUSTS OF 55-65KTS ARE EXPECTED ALONG THE LINE...AND GIVEN THE
STRENGTHEN MID LEVEL WINDS...WOULD NOT BE SURPRISED TO SEE HIGHER
VALUES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
WITH THE PASSAGE OF THIS COLD FRONT A COOLER AND LESS HUMID AIRMASS
WILL BE USHERED IN. CHANCES FOR SHOWERS WILL LINGER ON SUNDAY AS THE
UPPER TROUGH AXIS APPROACHES. HIGH PRESSURE WILL BUILD IN AT THE
SURFACE FROM THE WEST ON MONDAY AND HEIGHTS ALOFT WILL RISE AS THE
TROUGH EXITS AND RIDGING BUILDS IN. TEMPERATURES WILL BE SEASONABLE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
IN LIGHT OF POTENTIAL SEVERE THREAT TODAY...EFP WILL NOT BE
UPDATED THIS AFTERNOON AT THIS AND MOST ADJACENT OFFICES. EFP IS
A FAIR WX FORECAST THROUGHOUT.

THE EXTENDED FORECAST PERIOD WILL BE MAINLY DRY WITH HIGH PRESSURE
IN CONTROL INTO THURSDAY.  A COLD FRONT MAY BRING A CHANCE OF
SHOWERS LATE IN THE WEEK.

TEMPS WILL START ON THE COOL SIDE WITH THE SFC HIGH OVER THE OHIO
VALLEY AND THE NORTHEAST FOR TUESDAY...BUT THE ANTICYCLONE WILL
SHIFT E/SE OVER THE MID ATLANTIC BY WEDNESDAY WITH MILDER AIR
FUNNELING IN OVER THE REGION WITH TEMPS RISING BACK ABOVE NORMAL.
HIGHS TUESDAY WILL BE IN THE MID 60S TO MID 70S. LOWS MONDAY AND
TUESDAY NIGHTS IN THE UPPER 30S TO 40S.  HIGHS FOR WED WILL RANGE
FROM THE LOWER TO M70S OVER THE HILLS/MTNS AND U70S TO L80S IN THE
VALLEYS.

WEDNESDAY NIGHT THROUGH FRIDAY...GENERAL AGREEMENT WITH THE
GFS/ECMWF/ENSEMBLES/HPC GUIDANCE THAT THE STRING OF FAIR AND DRY
DAYS WILL LAST THROUGH THURSDAY.  THE MID LEVEL RIDGE AXIS WILL
REMAIN OVER THE EAST COAST WITH THE SFC HIGH NEAR THE MID ATLANTIC
REGION.  TEMPS WILL STILL RUN ABOUT 10 DEGREES ABOVE NORMAL.  A
WEAKENING COLD FRONT WILL BE APPROACHING FROM THE NORTH AND WEST
AHEAD OF AN H500 UPPER TROUGH.  THU NIGHT INTO FRIDAY...THE MOISTURE
CONVERGENCE LOOKS WEAK WITH THE COLD FRONT...AND ONLY A SLIGHT CHC
OF SHOWERS WAS INCLUDED IN THE GRIDS FROM THE CAPITAL REGION NORTH
AND WEST.  HIGHS ON FRIDAY WILL BE IN THE MID 70S TO LOWER 80S...AND
THE LOWS THURSDAY NIGHT IN THE UPPER 40S AND 50S.

OVERALL...TEMPS WILL STILL AVERAGE ABOVE NORMAL AND PCPN BELOW
NORMAL IN THE LONG TERM.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
DISCRETE THUNDERSTORMS HAVE DEVELOPED WITH SOME SIGNS OF ROTATION
AND STRAIGHT LINE WINDS. WE WILL ACCOUNT FOR THIS WITH A VCSH AND
A TEMPO GROUP FOR THE NEXT COUPLE OF HOURS. THE MAIN SQUALL LINE
WAS FAST APPROACHING WITH LINEAR EXTRAPOLATION PLACING THIS LINE
INTO THE HUDSON RIVER VALLEY CLOSE TO 21Z. WE WILL PLACE THIS INTO
THE THE TAFS WITH A TEMPO GROUP FOR HIGHER WINDS.

THIS SQUALL LINE WILL PROVIDE A PERIOD OF LOW END MVFR INTO IFR
THRESHOLDS...WITH QUICK IMPROVEMENTS WITH FROPA THIS EVENING.
WINDS WILL ABRUPTLY SHIFT TO THE WEST IN THE WAKE OF FROPA WITH
SOME EARLY GUSTS TO THE 20KT RANGE...THEN QUICKLY DIMINISH
OVERNIGHT WITH A RETURN TO VFR CONDITIONS.

ANOTHER SHORT WAVE APPROACHES SUNDAY WITH SOME ADDITIONAL SCT CU
DEVELOPMENT EXPECTED.

OUTLOOK...
SUN-WED...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

&&

.HYDROLOGY...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE.
PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO UP TO 2
INCHES JUST AHEAD OF THE COLD FRONT SO VERY HEAVY DOWNPOURS ARE
EXPECTED WITH THE STORMS AS THE MOVE THROUGH. WIDESPREAD RAINFALL
AMOUNTS OF HALF AN INCH UP TO AN INCH ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

MUCH COOLER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE
WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED
MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/BGM/SNYDER
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...BGM/WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Sep 8, 12:45 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1245 PM EDT SAT SEP 8 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1245 PM EDT SAT SEP 8 2012

...TORNADO WATCH 637 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOW REQUESTED FOR ALL OF EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND.

In the hours before

Local storm report, Sep 8, 5:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     BENNINGTON              42.87N  73.19W
09/08/2012                   BENNINGTON         VT   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200213

IRL
Local storm report, Sep 8, 5:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     SCOTIA                  42.83N  73.96W
09/08/2012                   SCHENECTADY        NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200215

IRL
Local storm report, Sep 8, 5:38 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     NASSAU                  42.51N  73.61W
09/08/2012                   RENSSELAER         NY   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200216

IRL
Local storm report, Sep 8, 5:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
539 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     LANSINGBURGH            42.78N  73.67W
09/08/2012                   RENSSELAER         NY   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200217

IRL
Local storm report, Sep 8, 5:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     NORTHFIELD              41.69N  73.11W
09/08/2012                   LITCHFIELD         CT   AMATEUR RADIO

            TREES DOWN ON WIRES

0210 PM     TSTM WND DMG     ILION                   43.01N  75.04W
09/08/2012                   HERKIMER           NY   LAW ENFORCEMENT

            TREE DOWN ON EAST NORTH STREET

0212 PM     TSTM WND DMG     DOLGEVILLE              43.10N  74.77W
09/08/2012                   HERKIMER           NY   TRAINED SPOTTER

            TREE DOWN ON WIRES

0230 PM     TSTM WND DMG     LITTLE FALLS            43.05N  74.86W
09/08/2012                   HERKIMER           NY   TRAINED SPOTTER

            TREES DOWN

0248 PM     TSTM WND DMG     ST. JOHNSVILLE          43.00N  74.68W
09/08/2012                   MONTGOMERY         NY   LAW ENFORCEMENT

            TREES DOWN

0257 PM     TSTM WND DMG     CANAJOHARIE             42.90N  74.57W
09/08/2012                   MONTGOMERY         NY   LAW ENFORCEMENT

            TREES DOWN

0302 PM     TSTM WND DMG     INDIAN LAKE             43.78N  74.27W
09/08/2012                   HAMILTON           NY   DEPT OF HIGHWAYS

            TREES AND WIRES DOWN

0316 PM     TSTM WND DMG     GLOVERSVILLE            43.05N  74.35W
09/08/2012                   FULTON             NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0320 PM     TSTM WND DMG     1 N FONDA               42.97N  74.37W
09/08/2012                   MONTGOMERY         NY   TRAINED SPOTTER

            TREES DOWN

0321 PM     TSTM WND DMG     MAYFIELD                43.10N  74.27W
09/08/2012                   FULTON             NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0330 PM     TSTM WND DMG     THURMAN                 43.53N  73.92W
09/08/2012                   WARREN             NY   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN

0335 PM     TSTM WND DMG     EDINBURG                43.23N  74.09W
09/08/2012                   SARATOGA           NY   PUBLIC

            TREES DOWN

0335 PM     TSTM WND DMG     RICHMONDVILLE           42.63N  74.56W
09/08/2012                   SCHOHARIE          NY   TRAINED SPOTTER

            TREES ON WIRES

0400 PM     TSTM WND DMG     CLEVERDALE              43.48N  73.64W
09/08/2012                   WARREN             NY   PUBLIC

            TREES AND WIRES BLOCKING ROAD

0403 PM     TSTM WND DMG     GLENVILLE               42.93N  74.05W
09/08/2012                   SCHENECTADY        NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0407 PM     TSTM WND DMG     SCHENECTADY             42.80N  73.93W
09/08/2012                   SCHENECTADY        NY   TRAINED SPOTTER

            TREES DOWN

0410 PM     TSTM WND DMG     SCHOHARIE               42.67N  74.31W
09/08/2012                   SCHOHARIE          NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

0412 PM     TSTM WND DMG     SCOTIA                  42.83N  73.96W
09/08/2012                   SCHENECTADY        NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0421 PM     TSTM WND DMG     WINDHAM                 42.31N  74.25W
09/08/2012                   GREENE             NY   TRAINED SPOTTER

            TREES DOWN

0430 PM     TSTM WND DMG     GREENVILLE              42.39N  74.00W
09/08/2012                   GREENE             NY   TRAINED SPOTTER

            TREES DOWN

0432 PM     TSTM WND DMG     LANSINGBURGH            42.78N  73.67W
09/08/2012                   RENSSELAER         NY   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN

0436 PM     TSTM WND DMG     BRUNSWICK               42.74N  73.56W
09/08/2012                   RENSSELAER         NY   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN

0454 PM     TSTM WND DMG     NASSAU                  42.51N  73.61W
09/08/2012                   RENSSELAER         NY   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN

0458 PM     TSTM WND DMG     GALEVILLE               41.64N  74.20W
09/08/2012                   ULSTER             NY   TRAINED SPOTTER

            TREES DOWN

0500 PM     TSTM WND DMG     ESOPUS                  41.83N  73.97W
09/08/2012                   ULSTER             NY   TRAINED SPOTTER

            TREES DOWN

0504 PM     TSTM WND DMG     STUYVESANT FALLS        42.36N  73.73W
09/08/2012                   COLUMBIA           NY   TRAINED SPOTTER

            NUMEROUS BRANCHES DOWN

0508 PM     TSTM WND DMG     BENNINGTON              42.87N  73.19W
09/08/2012                   BENNINGTON         VT   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200192 ALY1200194 ALY1200193 ALY1200195 ALY1200199
ALY1200200 ALY1200208 ALY1200197 ALY1200196 ALY1200198 ALY1200203
ALY1200201 ALY1200202 ALY1200212 ALY1200214 ALY1200205 ALY1200204
ALY1200215 ALY1200207 ALY1200206 ALY1200217 ALY1200218 ALY1200216
ALY1200211 ALY1200210 ALY1200209 ALY1200213

IRL
Local storm report, Sep 8, 5:47 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
547 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     DALTON                  42.47N  73.16W
09/08/2012                   BERKSHIRE          MA   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER ALY1200219

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:32 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region58 min
Sep 8, 1:52 PM EDTTornado WarningALYNorthwest Hills Planning Region38 min
Sep 8, 2:40 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region21 min
Sep 8, 2:45 PM EDTSpecial Weather StatementALY30 min
Sep 8, 3:21 PM EDTSpecial Weather StatementALY24 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.